My son still has a headache and he can't concentrate. He's scared he going to have permanent damage! Help!!!
Oxcarbazepine - It's been over 4 days weening off of trileptal. When will I be done?
- 24 Sep 2017 by Deb2003
- 24 September 2017
- trileptal, bipolar disorder, headache, anxiety, oxcarbazepine
Added 24 Sep 2017:
My 19 year old son is very sensitive to meds. He has been suffering with anxiety, OCD, bipolar, and a mood disorder. I sent him to a mental hospital for 6 days. They put him on trileptal 900 mgs. Which was too strong. He instantly had a headache. And has been suffering ever sence.when he was discharged, I started weening him off slowly. He is completely off of the med. But he is still experiencing these side effects. It's been 5 days with no med. Why is it taking so long to get rid of the lasting side effects? He can't concentrate, and when he tries he gets this headache. And can't think. Help!!!!
Hi, Deb! Headaches and chills are the most common effects of withdrawing from Trileptal. All of the drug and it's metabolites have a very short half life of 2 and 9 hours respectively meaning the medication will
be basically out of his system at about two days after the last dose. The residual effects should resolve within a week or two at most and no permanent damage has been done. The effects will also become less severe with every day that passes.
Since I assume that his doctor gave him a long dosage reduction schedule to follow let her/him know that your son is experiencing these headaches and get some professional advice, okay?
Best regards to you both. Wildcat
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 May 2013 • 2 answers
Updated 19 Nov 2013 • 1 answer
Updated 5 Dec 2013 • 5 answers
Updated 29 May 2015 • 1 answer
Oxcarbazepine - Why do I have a headache this is my first time taking this medicine my body is very?
Updated 25 Oct 2016 • 1 answer